Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 9, 2016, 5:02 PM CDT for Meade County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 5:02 PM CDT (22:02 UTC)
- Expired
- Sep 9, 2016, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
County Meade County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
567
WWUS83 KDDC 092202
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
502 PM CDT FRI SEP 9 2016
KSZ087-088-092300-
MEADE KS-CLARK KS-
502 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLARK AND SOUTHERN
MEADE COUNTIES UNTIL 600 PM CDT...
AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF FORGAN...OR 15 MILES NORTH OF BEAVER...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CLARK
AND SOUTHERN MEADE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3707 10061 3726 10009 3701 9999 3700 10006
3700 10062
TIME...MOT...LOC 2201Z 246DEG 21KT 3704 10050
$$
KRUSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 9, 3:30 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 9, 3:30 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 330 PM CDT FRI SEP 9 2016 .SYNOPSIS... Issued at 250 PM CDT Fri Sep 9 2016 A strong shortwave trough progressing into the central plains this evening will rapidly move into the Midwest by Saturday. The trailing cold front is passing trough western Kansas this afternoon and will be well to the south by late tonight. Cool surface high pressure is expected to build into the plains tonight and into Saturday in the wake of the front. Lee troughing will develop Sunday and persist into Monday ahead of the next strong upper level trough digging into the Rockies. A shortwave trough traversing the the northern United States will push another cold front through western Kansas by late Monday night and early Tuesday. The upper level trough over the Rockies is expected to close off and then only slowly progress eastward toward the high plains by mid to late next week. && .SHORT TERM...(This evening through Saturday) Issued at 250 PM CDT Fri Sep 9 2016 Thunderstorms will develop along the aforementioned cold front southeast of Dodge City late this afternoon and then move southeastward and increase in areal coverage. The storms should clear Barber county by 9 pm. Much cooler and drier weather can be expected in the wake of the front Saturday with lows in the lower to middle 50s and highs in the mid 70s. .LONG TERM...(Saturday night through Friday) Issued at 250 PM CDT Fri Sep 9 2016 Warmer highs in the 80s can be expected by Sunday and perhaps upper 80s to lower 90s by Monday as lee troughing develops along with south winds. There is a chance of thunderstorms along and ahead of the next cold front from Monday afternoon into early Tuesday. The storms Monday afternoon could be severe depending on how much instability develops. Much cooler air will arrive in the wake of the front by Tuesday. Cloudy and cool weather can be expected into Wednesday as upper level troughing slowly moves across the Rockies and surface high pressure wedges into the central plains. Elevated showers and thunderstorms are possible in the cool air over southwestern Kansas Wednesday and Thursday; but it is possible that the bulk of the rainfall will be to the south. A warm up will commence by late next week as the upper level trough axis progresses into Wyoming/Colorado, surface troughing develops in the lee of the Rockies and south winds develop over the high plains. Some thunderstorm activity is possible by late Wednesday night and Thursday as insentropic lift develops in a warm advection pattern. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1249 PM CDT Fri Sep 9 2016 Winds will shift to the north between 18-21z and increase in speed to 15-20 kts. Thunderstorms are possible in vicinity of KDDC along the cold front. Otherwise VFR conditions can be expected. North winds will gradually diminish between 01 and 10z. && .PRELIMINARY POINT TEMPS/POPS... DDC 51 75 55 85 / 10 0 0 0 GCK 50 75 55 88 / 0 0 0 0 EHA 51 74 56 88 / 0 0 0 0 LBL 51 75 54 88 / 10 0 0 0 HYS 51 76 54 84 / 10 0 0 0 P28 56 75 54 83 / 90 0 0 0 && .DDC Watches/Warnings/Advisories... Flash Flood Watch until 1 AM CDT Saturday for KSZ066-081-090. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Finch
Hazardous weather outlook, Sep 9, 3:36 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 336 PM CDT FRI SEP 9 2016 KSZ030-031-043>046-061>066-074>081-084>090-102045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 336 PM CDT FRI SEP 9 2016 /236 PM MDT FRI SEP 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND SOUTHEAST OF A LINE FROM STAFFORD TO BUCKLIN TO MEADE. THESE STORMS COULD BE SEVERE WITH HAIL AS LARGE AS QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO EARLY TUESDAY AND THESE COULD BE SEVERE. ANY ADDITIONAL THUNDERSTORMS AFTER TUESDAY MORNING ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A LINE FROM MEADE TO BUCKLIN TO STAFFORD. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC JF
In the hours before
Special weather statement, Sep 9, 4:38 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 438 PM CDT FRI SEP 9 2016 KSZ088-089-092245- CLARK KS-COMANCHE KS- 438 PM CDT FRI SEP 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COMANCHE AND SOUTHEASTERN CLARK COUNTIES UNTIL 545 PM CDT... AT 438 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF SITKA...OR 12 MILES SOUTH OF ASHLAND...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUTTERMILK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3711 9981 3716 9935 3700 9928 3700 9978 TIME...MOT...LOC 2138Z 246DEG 21KT 3702 9971 KRUSE
Special weather statement, Sep 9, 5:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
502 PM CDT FRI SEP 9 2016
KSZ087-088-092300-
MEADE KS-CLARK KS-
502 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLARK AND SOUTHERN
MEADE COUNTIES UNTIL 600 PM CDT...
AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF FORGAN...OR 15 MILES NORTH OF BEAVER...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN CLARK
AND SOUTHERN MEADE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3707 10061 3726 10009 3701 9999 3700 10006
3700 10062
TIME...MOT...LOC 2201Z 246DEG 21KT 3704 10050
KRUSEThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:09 PM CDT | Special Weather Statement | DDC | Clark | 36 min |
| Sep 8, 7:14 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 46 min |
| Sep 8, 7:39 PM CDT | Special Weather Statement | DDC | Barber | 51 min |
| Sep 8, 10:07 PM CDT | Special Weather Statement | DDC | Pratt | 38 min |
| Sep 8, 11:05 PM CDT | Special Weather Statement | DDC | Pratt | 40 min |
| Sep 8, 11:25 PM CDT | Special Weather Statement | DDC | Barber | 35 min |
| Sep 9, 2:20 AM CDT | Dense Fog Advisory | DDC | Finney, Kearny, Lane, Ness, Scott, Trego | 8 hr |
| Sep 9, 2:28 AM CDT | Flash Flood Watch | DDC | Barber, Pratt, Stafford | 19 hr |
| Sep 9, 4:38 PM CDT | Special Weather Statement | DDC | Comanche | 67 min |
| Sep 9, 5:14 PM CDT | Special Weather Statement | DDC | Kiowa | 46 min |
| Sep 9, 5:23 PM CDT | Special Weather Statement | DDC | Clark | 67 min |
| Sep 9, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 53 min |
| Sep 9, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 38 min |
| Sep 9, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 34 min |
| Sep 9, 6:14 PM CDT | Flash Flood Warning | DDC | Clark | 3 hr |
| Sep 9, 6:15 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 45 min |
| Sep 9, 6:15 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 19 min |
| Sep 9, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 46 min |
| Sep 9, 6:29 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 23 min |
| Sep 9, 6:49 PM CDT | Areal Flood Advisory | DDC | Ford, Kiowa | 116 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.